MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U3575128
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter received for evaluation.During visual evaluation, the balloon was noted to be partially inflated and a kink was noted to the catheter shaft.During functional testing, an in-house presto inflation device was used to inflate the balloon, and water was noted to be leaking at the catheter shaft.Further under microscopic observations, a tear was noted to the catheter shaft where the device was leaking.No other functional testing performed.Therefore, the investigation remains inconclusive for the reported balloon rupture as further functional testing could not be performed.However, the investigation is confirmed for the identified material deformation as a kink was noted to the catheter shaft.Also, the investigation is confirmed for the identified material torn as a tear was noted to the catheter shaft.A definitive root cause for the alleged balloon rupture, identified material deformation and material torn could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked when inflating it for the first time.It was further reported that the contrast was allegedly leaking.Reportedly, the balloon was safely removed from the patient.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21033751
Report Number2020394-2024-01925
Device Sequence Number4223254
Product Code LIT
UDI-Device Identifier00801741094842
UDI-Public(01)00801741094842(17)261231(10)CMJN0332
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU3575128
Device Lot NumberCMJN0332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown